Can a person get too much oxygen. ie: my grandkids turn the knob on my oxygenator up. So instead of getting 2 liters per minute , I may get 4or5 liters per minute. How will this affect me?
What can happen if you oxygen LPM is turned up too high?
Question posted by SAPERSOHN on 26 Aug 2013
Last updated on 8 October 2017 by Vickibarb
I was prescribed 3lpm of oxygen at bedtime for sleep apnia. After about 2 months I started feeling dizzy when I sat up after a nap or a nights rest. I lowered the amount of oxygen to 2lpm and the dizzyness stopped. I'll notify my doctor when I see him next.
I recently went back on
2ltr of oxygen and i get dizzy when i get out of bed
If you have severe COPD too much oxygen can stop a person from breathing because it causes the mechanisms of breathing to shut down and it can also cause seizures and tissue damage in some people. Too much oxygen usually just causes dizziness or lightheadedness at first but can lead to pulmonary edema and other problems. You can actually get oxygen toxicity. Oxygen is a medical device, NOT something for children to play with. There is gas (oxygen) under pressure in those tanks and there is a possibility they can become injured. Even with a concentrator that pulls the O2 from the air, they should not be allowed to play with this device. An oxygen concentrator has an air compressor, two cylinders filled with zeolite pellets, a pressure equalizing reservoir, and some valves and tubes-this doesnt sound like a toy! Concentators are expensive to replace. They also are connected to electricity.
You need to establish that this is NOT something to play with! Oxygen should be treated the same as a medication! You wouldnt let your grandkids play with your medications, would you? No. You need to set the boundaries that this is "off limits" and enlist help from the parents.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.